Forteo vs. Tymlos

Posted by suze317 @suze317, Oct 17, 2018

I have to make a decision on Forteo vs. Tymlos and am not sure what to choose. Forteo has been around a lot longer, but has to be refrigerated. Tymlos only around 1 1/2 years but is shelf stable and seems to have less side effects and less issues with calcium. Can anyone offer their perspective? Thank you!

Hi
I am in the exact position! However Forteo for me is the cost. With insurance my cost is $900 a month. Impossible for me. Have u found that to be true for you?

REPLY

So Forteo is more expensive than Tymlos? I have to call the endocrinologist with my decision on which med to go with so that they can start contacting my insurance so I am not sure of cost yet. Maybe I should have them contact both so that I can compare. Thank you for the reply!

Just spoke to a friend. Her husband is on insulin and takes refrigerated meds wherever he goes so it doesnt seem to be as much of a problem once you get used to it, I think.

REPLY

I am taking Tymlos. The prices of both drugs vary with your insurance plan, and assistance I think is available from the manufacturer. Good idea to have your doctor's office check coverage for both– insurers likely have deals for one or the other. And both usually require pre-authorization. My endocrinologist only does osteoporosis, and recommended Tymlos. Although it has only been approved for 1.5 years, she said Tymlos has been out in trials before that, and had same side effects mentioned for both. I keep my Tymlos in my fridge when not using it, but when I travel I like not having to refrigerate the injector.
FYI Injecting is not as bad as I expected. You get used to it. I have been on Tymlos over 6 months, and thank goodness have not experienced any of the pains, etc. described. I did have headache for 10 min or so a couple days the first week, but I am not sure if that resulted from being nervous. Good luck with your decision. I am hoping that it does build bone.

REPLY
@leacy

I’m 59, with osteoporosis, primarily in my spine, 3.4 t-score in spots. I’ll begin a daily injectable soon, it’s called Tymlos. If I understand correctly, it’s the newest version of daily injectable. Does anyone have any experience with this med? The results for other daily injectables sound good. Side effects?

Jump to this post

I replied on another thread. More information– even once you receive insurance approval. To use the drug, you will need to have a training session. I think an in person one is good because the trainer can see your body type, and give you tips accordingly.

REPLY

I’m 59, with osteoporosis, primarily in my spine, 3.4 t-score in spots. I’ll begin a daily injectable soon, it’s called Tymlos. If I understand correctly, it’s the newest version of daily injectable. Does anyone have any experience with this med? The results for other daily injectables sound good. Side effects?

Liked by lucky1038

REPLY

Hello- I am new on this discussion as of today. I needed to stop Fosamax because of horrible upper stomach cramps, throat spasms, etc. I can't take any other pill forms-I have tried the once a month pill (forgot the name). I have broken bones so I really need something. I also stopped going to a rheumatologist because I can never get an appointment when I needed one so I'll use my pcp. Any suggestions? I'm petrified of the shots' side effects. Thank you

Liked by lucky1038

REPLY

Ask about Reclast. It’s a once a year infusion.

REPLY

Oh!! If you get side-effects how long do they last?@ bonnie

REPLY
@merpreb

Oh!! If you get side-effects how long do they last?@ bonnie

Jump to this post

I fortunately have never had any side effects. I’ve had the infusion for six years, then you need to take a “vacation” from it. It stays in your system for a long time. The last two years I’ve not had any infusions.

REPLY

Now this sounds promising! Thank you Bonnie

Liked by lucky1038

REPLY
@merpreb

Hello- I am new on this discussion as of today. I needed to stop Fosamax because of horrible upper stomach cramps, throat spasms, etc. I can't take any other pill forms-I have tried the once a month pill (forgot the name). I have broken bones so I really need something. I also stopped going to a rheumatologist because I can never get an appointment when I needed one so I'll use my pcp. Any suggestions? I'm petrified of the shots' side effects. Thank you

Jump to this post

@merry with all the horrible comments about fosamex,prolia,reclast ,why dont you just exercise ,water aerobics weights, .My girlfriend has osteoporosis Dr put her on Vitamin D3 calcium and magnesium told her to exercise its been 10 yrs but she can walk and had no side effects .

REPLY

@lioness– I do exercise. I also take extra D3, and calcium and mag. I'm petite and it runs in the family. Your friend is lucky, but I fear that all that good stuff isn't appropriate for everyone. I wish it were!

REPLY
@merpreb

@lioness– I do exercise. I also take extra D3, and calcium and mag. I'm petite and it runs in the family. Your friend is lucky, but I fear that all that good stuff isn't appropriate for everyone. I wish it were!

Jump to this post

@merpreb Sorry to hear maybe genes play a part in it?I don't know but there's alot we don't know Didn't mean to offend anyone.

REPLY

@lioness– I'm not offended at all. You're right, there is a lot that we don't know

REPLY
@lioness

@merry with all the horrible comments about fosamex,prolia,reclast ,why dont you just exercise ,water aerobics weights, .My girlfriend has osteoporosis Dr put her on Vitamin D3 calcium and magnesium told her to exercise its been 10 yrs but she can walk and had no side effects .

Jump to this post

I have osteopenia. The start of osterperosis. It runs in the family. Grandmother had it , and my mom has it. I think genetics has some to do with it. I was on prolia for a few yrs and bones did well. Then my Dr retired. And I had no one to go to. Now I have a new Dr. My t score dropped a little in the 2 yrs I didn't see anyone. So now they want to prevent it from getting worse. I am taking Diet do. Only side affect so far is a terrible headache. I have been on it for 1 week so will see if it goes away.

REPLY
Please login or register to post a reply.